MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BUR; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS® BUR; BUR, EAR, NOSE AND THROAT
Model Number 1883672HS
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A healthcare provider (hcp) reported that the bur broke from the beginning of its use.Patient is alive-no injury.There was no patient impact.
 
Additional Manufacturer Narrative
Product analysis: visually, the tip had broken off which would have resulted in the reported event.It was determined that the inner spiral wrap just proximal to the cutting was twisted in on itself in a clockwise direction until breakage occurred which caused the tip to break off.The cutting tip was not returned for analysis.The twist in the spiral wrap is consistent with excess torsional load and the location indicates the load would have been at the cutting tip.The inside diameter of the distal end of the outer tube was rough and worn on one side indicating the directionality of a load and is consistent with aggressive use.There was a residue consistent with grease on the outside diameter of the spiral wrap, grease is required per the drawing.There was minor deformation of the front hub locking area which is consistent with aggressive use.If information is provided in the future, a supplemental report will be issued.

Brand Name
XPS® BUR
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key8914569
Report Number1045254-2019-00399
Device Sequence Number16832523
Product Code EQJ
UDI-Device Identifier20721902100561
UDI-Public20721902100561
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number1883672HS
Device Catalogue Number1883672HS
Device Lot Number0209313389
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2019
Supplement Date Received by Manufacturer09/19/2019
Initial Report FDA Received Date08/21/2019
Supplement Report FDA Received Date10/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1